Psycho-Babble Medication Thread 796476

Shown: posts 1 to 9 of 9. This is the beginning of the thread.

 

Abilify - side efects

Posted by Snap on November 21, 2007, at 23:01:10

Hi there- I started taking Abilify a week ago. I'm feeling a bit better as I don't have that sinking feeling that the world is coming to an end.

So here's the question:

What were the side effects that affected you guys the most?
Weight gain? Sleeplessness?

Thanks!

Snap

 

Re: Abilify - side efects Snap

Posted by twinch42085 on November 21, 2007, at 23:44:53

In reply to Abilify - side efects, posted by Snap on November 21, 2007, at 23:01:10

abilify is a more stimulatin neuroleptic. Less side effects are associated with the medicine. sleepiness could be a problem which is considered to be a problem with all neuroleptics, but abilify is taken more so during the day rather than at night. zyprexa, seroquel, and risperdal are said to be the most sedating. Geodon and Abilify are said to be the least sedating. Hope this helps.

GoodLuck : )

twinch

 

Re: Abilify - side efects twinch42085

Posted by Phillipa on November 22, 2007, at 0:14:07

In reply to Re: Abilify - side efects Snap, posted by twinch42085 on November 21, 2007, at 23:44:53

Twinch thought geodon was used for anxiety? Phillipa

 

Re: Abilify - side efects Phillipa

Posted by twinch42085 on November 22, 2007, at 22:06:01

In reply to Re: Abilify - side efects twinch42085, posted by Phillipa on November 22, 2007, at 0:14:07

Yes it can be used for anxiety, but it is in the neuroleptic class.

twinch : )

 

Re: Abilify - side efects Snap

Posted by banga on November 22, 2007, at 22:59:53

In reply to Abilify - side efects, posted by Snap on November 21, 2007, at 23:01:10

I have had very few side effects from Abilify. No drowsiness (if anything it is activating), no weight gain, for me at a small dose (5mg) it does wonders for anxiety and perhaps a bit of my depression.

 

Re: Abilify - side efects banga

Posted by Phillipa on November 22, 2007, at 23:58:00

In reply to Re: Abilify - side efects Snap, posted by banga on November 22, 2007, at 22:59:53

So it's better than the benzos in your opinion? Phillipa

 

Re: Abilify - side efects Phillipa

Posted by banga on November 23, 2007, at 8:32:31

In reply to Re: Abilify - side efects banga, posted by Phillipa on November 22, 2007, at 23:58:00

Maybe it's a cop-out to say "we're all different" and what may be good for one person may not be the best for the other, but it's true...'
Having said that, it seems antipsychotics in small doses can be a good alternative for benzos for some people. Even though there are strong negative associations with the word "antipsychotic" (and not without reason), benzos are certainly not that ideal and safe either. I take a klonopin on rare occasion when I need something fairly immediate just cant deal with things, but that for me is the only time--because when I take it i get so non-motivated to do anything at all. And then there is the quickly increasing tolerance and need for more and more, the drwosiness, and possible dependence for some people....
Conversely, with Abilify it not only nips most of my anxiety in the bud (at least the crippling aspect of it), it energizes me to get up and do something constructive.
But it is a balance with something so activating with Abilify I think: it can also cause anxiety if the dose is too high, or with certain combinations of of drugs. And interjecting yet again my comment we are all different--it seems for some it is the best antianxiety agent ever, for others it actually makes anxiety worse.

Luckily you seem to find out within days which is true for you, then you can take it or leave it.....Not like the slow antidepressants, where you have to wait for agonizing weeks to find out if it will even help.

 

Re: Abilify - side efects Phillipa

Posted by Phillipa on November 23, 2007, at 18:22:46

In reply to Re: Abilify - side efects banga, posted by Phillipa on November 22, 2007, at 23:58:00

Banga thanks. What about a 35year user of a benzo still same dose. Been on them all. At one point was med free as life was easy and I felt safe. Phillipa

 

Re: Abilify - side efects Phillipa

Posted by yxibow on November 30, 2007, at 5:00:06

In reply to Re: Abilify - side efects Phillipa, posted by Phillipa on November 23, 2007, at 18:22:46

> Banga thanks. What about a 35year user of a benzo still same dose. Been on them all. At one point was med free as life was easy and I felt safe. Phillipa

There's more to a history of benzodiazepines, remember, Jan, that includes psychological factors. The "med free" and "feel safe" part includes that as well as habituation.

But each person is different.

(In order of FDA approval, not use)

Risperdal - 2 weeks with Prozac and 1mg dose, finger twitch 6 years going if any antipsychotic is taken. Nightmares.

Zyprexa - 12.5mg, one month. Stiff. Possible multifocal Tardive Dystonia (feet, legs, arms). (Wouldn't know, resumed Seroquel, a palleative, as is Clozaril) Weight loss (!) from Seroquel. No EPS.

Seroquel - 400-1200mg, interrupted, resumed. Fatigue and weight gain, orthostatic hypotension. Receptors possibly used to it or disorder has shifted, does not 100% work in the same way now at MED of 400mg. Orofacial tic disorder, psychologically aggravated, lifetime of tic not known. Otherwise unremarkable and the closest to an agent besides the upcoming Clozaril switch that slows down a multifaceted problem, if you can digest all of that. No EPS.

Geodon - Modest dose. EPS: Writhing on floor from akathisia. Otherwise unremarkable.

Abilify - Modest dose. EPS: Writhing on floor from akathisia. Otherwise unremarkable.

Invega - Not tried.

Clozaril - Jan or Feb 2008.

Bifeprunox refiling - who knows.

Asenapine NDA approval - barely possible. Sounds roughly as strong as Risperdal though.


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.